Social Icons

Sunday, 20 January 2013

A reply to a fellow sufferer

Hi all,

My recovery is going really well, and I'm thankful i've been able to help so many others.  I wanted to add an e-mail reply I sent today, as I've sent a similar e-mail many many times already.  In here is general advice that I found useful.  I will stress, I'm not a doctor, I give this advice with a grain of salt, it is pure opinion and personal experience.

For the record, the original e-mail from Wayne is listed below.

@Wayne, I didn't ask you if I could post this, my apologies.  I have removed all contact details and personal references to your identity, but if you wish me to remove it, please all you need do is ask.

---------------------------------Start E-mail---------------------------------

Hey Wayne,

You are most welcome to e-mail, the community of sufferers are a tight knit group, the only thing I ask in return for my time/advice is to stay postiive through the process and actively communicate with the other ITSAN members (pass it along etc.)

I do believe there are people that have used cortisone as long, if not longer than you and have healed, although I must admit I haven't really sort anyone out.  The only person I've relied on is Jake & Liz, if you haven't read their story it's perfect for you as Jake suffered really bad eczema for a long while- http://eczemahealing.blogspot.com.au

Swelling in the glands and lymph-nodes is really common, the ones in my groin are enormous.  I had a massage recently and the guy said he had never felt such swollen nodes.  Everyone in the community I speak to has had the same problem.  Eventually as the illness resides, so does the swelling, but it takes forever.  I did have lymphatic drainage massage done, which moved the infection around the body... it helped, but the next day something would be really swollen before getting better, so I didn't do it a lot.

When you do cut the steroids for good, be prepared for the worst.  You are going to experience some pretty horrific symptoms, leaking skin, hair falling out, constant itch and inability to sleep + much much more.  The first few months are completely f*cked, you need someone to care for you.  You will just want to lay on the couch or in bed and not move.  Get lots and lots of TV series and moves read for you, as you will barely sleep.

Also, I highly recommend getting a GP to supply you with good pain killers, anti-hisamin and strong sleeping tablets.  The suppliments I recommend are cod-liver oil tablets, primerose oil tablets, vitamin c with bioflavanoids. Find a moisturiser that works for you and stays on your skin for long periods of time.  Your skin will absolutely drink the stuff, and there is nothing you can do to speed up the recovery, except keep moisturizing, try not to scratch and be very very patient.

Going through the recovery is easily the hardest and most emotionally draining things I have ever done.  I'm still going, but literally every day gets better (after the first few months).  Today I am so insanely happy that I look better than last week, I can wear a shirt again and nobody is asking if I have cancer, or am badly sunburnt.

All power to you, write off a year or two of your life now, but you will be better off for it.  In my opinion steroids are completely fucked, spread the word, tell your friends & coworkers, let the world know how badly we got screwed by modern medicine!!

Josh Strawczynski
Melbourne, Australia


Original e-mail listed below
Wayne
21 January 2013 11:09 AM
Hello Josh

My name is Wayne and I live in the UK and I am currently suffering from extreme eczema and a redness all over my body which I suspect is due to years of topical steroid use. My skin looks very much like a severe sunburn!  I have been using steroid creams all my life (35 years) and am now suffering more than ever.
I have been on all creams, oral steroids, immuno-suppressants in my time, but nothing seems to clear me up anymore. 
I was interested to read about your progress and how you are still managing to work whilst stopping your creams, amazing!  I am currently planning on stopping my steroid creams as I am pretty sure they are the cause of the eczema now, not the cure.  I don't wish to take up too much of your time as I appreciate that you are a busy person, but I have a few questions that I need answering if you would be kind enough to do so.

I have been looking through other people's stories of withdrawal and can't find anyone who has used steroids for as long as me. Have you heard of anyone, and have they healed?

Also, in the past when I have run out of creams and not used any for a few days, I have scratched and opened my skin resulting in my glands in armpits or groin swelling. Did/do your glands swell when on withdrawal as my doctors prescribed me antibiotics thinking that I had an infection?

Thank you for your time Josh I hope you have a speedy recovery and will continue to follow you in your blog and on YouTube.

Yours
Wayne